Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 129, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 19, 2001, 2:27 PM MDT for Corson County, Dewey County, South Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2001, 2:27 PM MDT (20:27 UTC)
- Expired
- Jul 19, 2001, 3:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Corson County, SD, Dewey County, SD
The radar
The Bismarck radar (KBIS), 150 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -567 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 192028 SVRABR SDC031-041-192115- /NEW.KABR.SV.W.0193.192027-192115/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 227 PM MDT THU JUL 19 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA NORTHWESTERN DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 315 PM MDT * AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF FIRESTEEL...OR ABOUT 30 MILES NORTH OF EAGLE BUTTE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL CENTRAL CORSON COUNTY THROUGH 315 PM MDT RURAL NORTHWESTERN DEWEY COUNTY THROUGH 240 PM MDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4547 10144 4536 10124 4553 10102 4565 10119 PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:00 PM MDT, 27 minutes earlier.
Area forecast discussion, Jul 19, 2:00 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT THU JUL 19 2001 LOOKS LIKE ANOTHER INTERESTING NIGHT ON TAP. FOCUS FOR THIS PACKAGE IS CONVECTION CHANCES AND EXTENT TONIGHT. MODELS HAVING SOME TROUBLE RESOLVING DETAILS. SEVERAL THINGS ARE GIVEN...UPPER RIDGE AXIS CURRENTLY OVER CENTRAL SOUTH DAKOTA. MINOR WAVES ARE RIDING THE WEST SIDE OF THIS FLOW. WATER VAPOR SHOWS MINOR DISTURBANCE CURRENTLY OVER WESTERN SOUTH DAKOTA. VISIBLE SATELLITE SHOWING CLOUDS FORMING IN THIS AREA. THIS AREA HAS BOUNDARY LAYER LIFTED INDEX VALUES OF -8. CAPE VALUES ARE GREATER THAN 3K J/KG. DEWPOINTS ARE NOT AS HIGH AS YESTERDAY BUT STILL IN THE 70S F. LOW LEVEL JET GETS ORGANIZED LATER TONIGHT AND FEEDS LIKELY AREA OF CONVECTION. WITH THUNDERSTORMS STARTING NOW IN THE WEST PART OF THE AREA EXPECT STORMS TO CONTINUE THIS EVENING. AGREE WITH SPC DISCUSSION ABOUT STORMS LIKELY FORMING MCS THAT WILL FOLLOW THE RIDGE TONIGHT. WILL PUT IN ANOTHER CHANCE OF STORMS SATURDAY NIGHT AS ANOTHER MID LEVEL WAVE MOVES OVER THE AREA. .EXTENDED DISCUSSION... THE STRONG UPPER RIDGE THAT HAS PLAGUED THE REGION WILL CONTINUE TO DO SO THROUGH THE EXTENDED PERIOD. H5 HEIGHTS LOWER SOME ON THE NORTH SIDE OF THE RIDGE DURING THE MID PART OF THE WEEK AS A SERIES OF SHORTWAVES RIDES OVER THE RIDGE AND ACROSS THE NORTHERN PLAINS. AT THIS TIME...IT APPEARS THE STRONGEST WAVES WILL TRACK THROUGH ON TUESDAY AND WEDNESDAY...AT THE SAME TIME THAT A STATIONARY FRONT SETS UP ACROSS SOUTHERN SOUTH DAKOTA AND NORTHERN NEBRASKA. HIGH PRESSURE MOVES INTO THE AREA FOR THE LATTER PART OF THE WEEK. WILL SEE SOME SLIGHT MODERATING TO THE TEMPS AS THE UPPER RIDGE DAMPENS SOME...BUT EXPECT TEMPS TO STILL REMAIN NEAR OR ABOVE NORMAL. .ABR...NONE. KEEFE/PARKIN
In the hours before
Special weather statement, Jul 19, 10:14 AM MDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1114 AM CDT THU JUL 19 2001 .AFTERNOON HEATING WILL HELP TO INITIATE THUNDERSTORMS ESPECIALLY ALONG AN OLD FRONTAL BOUNDARY ACROSS NORTHERN SOUTH DAKOTA. SDZ003>005-009-010-015>017-033>037-045-048-051-192209-BUFFALO-CAMPBEL L-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-P OTTER-STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF...EUREKA...FAULKTON...FORT PIERRE...FORT THOMPSON...GETTYSBURG...HIGHMORE...IPSWICH...LOWER BRULE... MCLAUGHLIN...MILLER...MOBRIDGE...MURDO...ONIDA...PIERRE...PRESHO AND SELBY 1114 AM CDT THU JUL 19 2001 ...HAZARDOUS WEATHER OUTLOOK THROUGH FRIDAY AFTERNOON...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE THAT SOME STORMS MAY BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AND WIND. SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. MNZ039-046-SDZ006>008-011-018>023-192209- BIG STONE-BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS- SPINK-TRAVERSE- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...GROTON...MILBANK...ORTONVILLE... REDFIELD...SISSETON...WATERTOWN...WEBSTER AND WHEATON 1114 AM CDT THU JUL 19 2001 ...HAZARDOUS WEATHER OUTLOOK THROUGH FRIDAY AFTERNOON... THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME STORMS MA#Y BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AND WIND. SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:56 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds, Walworth | 64 min |
| Jul 18, 7:32 PM MDT | Tornado Warning | ABR | Edmunds | 28 min |
| Jul 18, 7:38 PM MDT | Tornado Warning | ABR | McPherson | 37 min |
| Jul 18, 7:43 PM MDT | Tornado Warning | ABR | Faulk, Potter | 32 min |
| Jul 18, 7:59 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds | 31 min |
| Jul 18, 8:13 PM MDT | Tornado Warning | ABR | Faulk, Potter | 32 min |
| Jul 18, 8:44 PM MDT | Tornado Warning | ABR | Faulk | 31 min |
| Jul 18, 8:58 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 47 min |
| Jul 18, 9:19 PM MDT | Flash Flood Warning | ABR | Edmunds, Faulk | 3 hr |
| Jul 18, 9:29 PM MDT | Severe Thunderstorm Warning | ABR | Potter | 31 min |
| Jul 18, 9:45 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 45 min |
| Jul 18, 10:54 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 51 min |
| Jul 18, 11:43 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 62 min |
| Jul 19, 12:34 AM MDT | Severe Thunderstorm Warning | ABR | Campbell | 41 min |
| Jul 19, 12:43 AM MDT | Severe Thunderstorm Warning | ABR | Corson | 17 min |
| Jul 19, 1:14 AM MDT | Severe Thunderstorm Warning | ABR | Campbell | 31 min |
| Jul 19, 2:31 AM MDT | Severe Thunderstorm Warning | ABR | Edmunds | 44 min |
| Jul 19, 2:57 AM MDT | Severe Thunderstorm Warning | ABR | Brown, Faulk, Spink | 48 min |
| Jul 19, 3:50 AM MDT | Severe Thunderstorm Warning | ABR | Spink | 40 min |
| Jul 19, 4:33 AM MDT | Severe Thunderstorm Warning | ABR | Spink | 27 min |
| Jul 19, 5:17 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds, Walworth | 43 min |
| Jul 19, 5:43 PM MDT | Tornado Warning | ABR | Edmunds | 47 min |
| Jul 19, 5:54 PM MDT | Tornado Warning | ABR | Potter | 36 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.